Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 24, NWS Corpus Christi, TX

November 20, 2011Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this wind advisory at Nov 20, 2011, 4:03 AM CST for Kleberg County, Nueces County, Texas. It took effect at Nov 20, 2011, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2011, 4:03 AM CST (10:03 UTC)
In effect from
Nov 20, 2011, 10:00 AM CST
Expired
Nov 20, 2011, 5:00 PM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2375 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WWUS74 KCRP 201003
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
403 AM CST SUN NOV 20 2011

...WINDY CONDITIONS EXPECTED TO DEVELOP ACROSS SOUTHERN COASTAL
BEND TODAY...

.STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP BY LATE
MORNING AND CONTINUE THROUGH LATE AFTERNOON. SUSTAINED VALUES OF
25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH ARE FORECAST TO
OCCUR.

TXZ242-243-201800-
/O.NEW.KCRP.WI.Y.0024.111120T1600Z-111120T2300Z/
KLEBERG-NUECES-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI
403 AM CST SUN NOV 20 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING BY LATE MORNING AND
  CONTINUING THROUGH LATE AFTERNOON.

* WINDS...SUSTAINED SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH
  FREQUENT GUSTS AROUND 40 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT FOR MOTORISTS...ESPECIALLY
  THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS SUCH AS LAWN
  FURNITURE...GARBAGE CANS OR ANY OTHER LIGHT AND LOOSE OBJECTS
  CAN BE BLOWN AROUND BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

HART/79
1 follow-up statement
198 
WWUS74 KCRP 202032
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
232 PM CST SUN NOV 20 2011


TXZ242-243-202300-
/O.CON.KCRP.WI.Y.0024.000000T0000Z-111120T2300Z/
KLEBERG-NUECES-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI
232 PM CST SUN NOV 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...STRONG SOUTHERLY WINDS THROUGH LATE AFTERNOON.

* WINDS...SUSTAINED SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH
  FREQUENT GUSTS NEAR 40 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT FOR MOTORISTS... 
  ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES. OBJECTS SUCH 
  AS LAWN FURNITURE...GARBAGE CANS OR ANY OTHER LIGHT AND LOOSE 
  OBJECTS CAN BE BLOWN AROUND BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 19, 11:27 PM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Nov 19, 11:27 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1127 PM CST SAT NOV 19 2011

.DISCUSSION...UPDATED FOR 06Z AVIATION.

&&

.AVIATION...EXPECT MVFR CONDITIONS ACROSS THE COASTAL BEND THROUGH
THE OVERNIGHT WITH CIGS RANGING FROM 1200 TO 1800 FEET. LOW LEVEL JET
OF 35 TO 40 KNOTS WILL CONTINUE BUT THE CRITERIA FOR LOW LEVEL
WIND SHEAR SHOULD NOT BE MET AS WINDS WILL GRADUALLY INCREASE WITH
HEIGHT. MVFR CIGS MAY PERSIST INTO THE LATE MORNING FOR VCT WHERE
RICHER MOISTURE MAY LINGER. OTHERWISE VFR CONDITIONS WITH GUSTY
WINDS SHOULD PREVAIL FOR SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 325 PM CST SAT NOV 19 2011/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...A WARMING TREND WILL
CONTINUE THROUGH THE REMAINDER OF THE WEEKEND AS SLY WINDS CONT TO
ADVECT MOISTURE/WARM AIR INTO S TX. THIS AFTERNOONS BREEZY/WINDY
CONDITIONS SHOULD QUICKLY DIMINISH BY SUNSET AS THE AIRMASS
DECOUPLES. THEREFORE WILL LIKELY LET THE WIND ADVISORY EXPIRE AT 4
PM ALTHOUGH IT MAY BRIEFLY STILL BE BORDERLINE. THE LLJ IS PROGD TO
STRENGTHEN OVERNIGHT TO AROUND 35KTS. THIS WILL AID IN A STRATUS
DECK DVLPG/SPREADING ACROSS S TX WHICH IN TURN WILL KEEP MN TEMPS
UNSEASONABLY WARM. CONDITIONS ARE EXPECTED TO BE SIMILAR ON SUNDAY
AS TODAY ALTHOUGH THE MX TEMPS WILL BE A DEGREE OR TWO WARMER AND
WINDS ARE EXPECTED TO BE A COUPLE OF KNOTS LIGHTER BUT REMAINING
BREEZY/WINDY. THE SLIGHTLY LIGHTER WINDS WILL BE DUE TO THE SFC LOW
ACROSS THE TX PANHANDLE LIFTING NE ON SUNDAY AND ALTHOUGH LOW
PRESSURE WILL REMAIN ACROSS W TX/MEX...THE OVERALL GRADIENT SHOULD
BE A JUST A TAD MORE RELAXED. THUS...AM EXPECTING THE WINDS TO
REMAIN BELOW WIND ADVISORY LEVELS. AS FOR PRECIP...WENT WITH ONLY
5-10 POPS THROUGH THE SHORT TERM. SUFFICIENT LOW LEVEL MOISTURE WILL
BE IN PLACE FOR ISOLD -SHRA'S HOWEVER THE CAPPING INVERSION WILL
HINDER ANY SIGNIFICANT DVLPMNT. PLUS THERE IS LITTLE IN THE WAY OF
ANY SUPPORT OTHER THAN SPEED CONVERGENCE ALONG THE COAST. ANY
-SHRA'S THAT DO DVLP SHOULD BE SHORT LIVED WITH ONLY TRACE AMOUNTS
OF RAINFALL...AND MAINLY ACROSS THE NE CWA. FARTHER S AND W THE CIN
VALUES/CAPPING INVERSION ARE PROGD TO BE MUCH HIGHER.

MARINE...MOD TO STRONG ONSHORE FLOW WILL CONTINUE TONIGHT THROUGH
SAT NIGHT. THE SMALL CRAFT ADVISORY FOR THE SRN BAYS AND NEARSHORE
WATERS WILL LIKELY BE ALLOWED TO EXPIRE AT 6 PM AS SPEEDS DROP BELOW
ADVISORY CRITERIA. HOWEVER THE LLJ WILL BE STRENGTHENING AND GIVEN A
SLIGHTLY MORE UNSTABLE/STEEPER LAPSE RATES ACROSS THE OFFSHORE
WATERS...AM EXPECTING WINDS TO BE AROUND 20 KNOTS...SCA...FROM 20-60
NM OFFSHORE UNTIL EARLY SUNDAY MORNING.

LONG TERM (MONDAY THROUGH SATURDAY)...THE MAIN FORECAST CHALLENGE
THIS PERIOD IS THE TIMING OF THE FRONTAL SYSTEM ON TUESDAY AND THE
NEXT FRONTAL SYSTEM TOWARD THE END OF THE FORECAST PERIOD AS A
PROGRESSIVE ZONAL FLOW PERSISTS OVER THE CONUS. THE 12Z RUNS ARE
FASTER WITH THE TIMING OF BOTH SYSTEMS WHEN COMPARED TO THE RUNS
THE PAST FEW DAYS.  THE INITIAL SYSTEM IS PROGGED TO ENTER WEST
TEXAS MONDAY...SWEEPING THROUGH OUR FORECAST AREA DURING THE DAY ON
TUE. THERE WILL BE ADEQUATE MOISTURE (PWATS 1.75") AND INSTABILITY
(1000-1500 CAPES) PRESENT WHEN THE FRONT MOVES THROUGH AND MODEL
SOUNDINGS SHOW THE CAP WEAKENING. HOWEVER SFC FORCING AND MID LVL
DYNAMICS ARE WEAK...THUS WILL MAINTAIN 20-30% POPS...ENDING OVER
LAND BY EARLY EVENING. MODERATE CAA WILL RESULT IN BORDERLINE SCA'S
FOR THE GULF WATERS TUE NIGHT ENDING BY LATE WED AM AS SFC RIDGE
SETTLES QUICKLY INTO SOUTH TX.  LOTS OF UNCERTAINTY WITH THE NEXT
STORM SYSTEM TOWARD THE END OF THE WEEK. TRENDED WITH THE FASTER
GFS/CANADIAN BRINGING RETURN FLOW BACK ON THANKSGIVING DAY AND A CHC
OF POPS FRI-FRI NGT AS THE FRONT/MID LVL TROUGH MOVES THROUGH.
HOWEVER CONFIDENCE IS LOW...DUE TO THE LARGE SPREAD IN GUIDANCE.
GENERALLY TRENDED TEMPS SLIGHTLY WARMER THROUGH THE FORECAST PERIOD
DUE TO THE FASTER TIMING OF SYSTEMS THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  87  73  86  72  /  10  10  10  10  10
VICTORIA          70  84  70  84  71  /  10  10  10  20  30
LAREDO            71  93  71  91  73  /  10  10  10  10  10
ALICE             71  92  71  91  71  /  10  10  10  20  10
ROCKPORT          73  82  73  82  72  /  10  10  10  10  20
COTULLA           68  89  68  88  70  /  10  10  10  20  20
KINGSVILLE        71  88  71  90  72  /  10  10  10  20  10
NAVY CORPUS       73  83  73  84  74  /  10  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

&&

MLG/77...AVIATION
Hazardous weather outlook, Nov 19, 3:04 PM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
304 PM CST SAT NOV 19 2011

TXZ229>234-239>247-202115-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
304 PM CST SAT NOV 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-202115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
304 PM CST SAT NOV 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SOUTHERN BAYS AND
NEARSHORE WATERS UNTIL 6 PM AND ACROSS THE OFFSHORE WATERS UNTIL 3
AM. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE BAYS AND
WATERWAYS BAFFIN BAY TO PORT ARANSAS SUNDAY. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 3:11 AM CSTSmall Craft Advisory for WindsCRP15 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.